Can chemo cause walking problems?

Does chemotherapy affect your legs?

Nerve and muscle effects

Some chemotherapy drugs can damage the nerves that send signals between the central nervous system and the arms and legs. This is called peripheral neuropathy. Symptoms include tingling (“pins and needles”), numbness or pain in your hands and feet, and muscle weakness in your legs.

Does Chemo make you wobbly?

Some types of chemotherapy may cause dizziness. Drug-related dizziness may go away after you have taken the drug for a few days or weeks. Tell your health care team about the dizziness and any other symptoms you have during chemotherapy. Today, many medications are available to treat the side effects from chemotherapy.

Can chemo affect your feet?

Certain types of chemotherapy affect the small sensory nerves in the feet and hands, causing symptoms such as numbness, tingling, and pain in fingers and toes. Treatment with chemotherapy can also result in weakness, muscle cramps, and muscle fatigue.

Does cancer affect walking?

The researchers noted that cancer survivors reported difficulties walking five years or more after cancer diagnosis and treatment, suggesting that the detrimental effects of cancer diagnosis and therapy are widespread across cancer types and long lasting, creating opportunities for intervening to help such patients …

THIS IS IMPORTANT:  Your question: Comment Attrape t on un cancer de l'ovaire?

How long after chemo are you back to normal?

Most people say it takes 6 to 12 months after they finish chemotherapy before they truly feel like themselves again.

What helps leg pain from chemo?

Managing muscle pain

  • Use warm compresses to help ease discomfort in a specific area.
  • Take warm baths to soothe all-over muscle pain.
  • Consider massage or acupuncture to relieve muscle aches.
  • Talk to your doctor about muscle relaxants to that may help ease your muscle pain.

How do you get rid of weakness after chemotherapy?

Eating enough might be more important than eating healthfully during chemotherapy treatment, she says.

“We’ll have time after chemo to get back to a better diet,” Szafranski says.

  1. Fortify with supplements. …
  2. Control nausea. …
  3. Fortify your blood. …
  4. Manage stress. …
  5. Improve your sleep.

How do I regain strength after chemo?

With your doctor’s approval, start slowly and work your way up. The American Cancer Society recommends adult cancer survivors exercise for at least 150 minutes a week, including strength training at least two days a week. As you recover and adjust, you might find that more exercise makes you feel even better.

Does chemo affect your balance?

Some chemotherapy treatments can affect your balance and cause neuropathy. Neuropathy, which can make your feet numb, is a common side effect of chemotherapy. If you cannot feel your feet, it becomes difficult to maintain good balance.

What are the signs that chemo is working?

Complete response – all of the cancer or tumor disappears; there is no evidence of disease. A tumor marker (if applicable) may fall within the normal range. Partial response – the cancer has shrunk by a percentage but disease remains. A tumor marker (if applicable) may have fallen but evidence of disease remains.

THIS IS IMPORTANT:  Can ovarian cancer make your legs hurt?

How long does it take for neuropathy to go away after chemo?

Chemo-induced neuropathy symptoms are usually the worst 3-5 months after the last chemotherapy dose. After that, symptoms may disappear completely, lessen, or affect less of the body; if symptoms disappear or diminish, that occurs gradually, usually over several months.

What helps with swollen feet after chemo?

Things You Can Do To Manage Swelling:

  1. Elevate your feet as often as possible. …
  2. Do not stand for long periods of time.
  3. Avoid tight clothing (shoes, girdles, etc).
  4. Do not cross your legs.
  5. Reduce your salt intake if swelling is present. …
  6. Try to eat a balanced diet (see eating well section).